Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2022, 5:29 PM CDT for 7 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 5:29 PM CDT (22:29 UTC)
- Expired
- Apr 13, 2022, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 48 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:01 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:17 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 2:17 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 217 PM CDT Wed Apr 13 2022 .DISCUSSION... Airmass currently capped across the mid state. All eyes however, are fixed on the mid MS valley area this afternoon as showers and thunderstorms acre marching across eastern AR at this time. Storm history indicates scattered severe wind reports and a few reports of 1 inch hail across western AR. The potentially severe tstms for our area are expected to reach the TN river around 6PM, Nashville 9PM, and the Plateau 11 PM to midnight. Phasing of instability, strong forcing, and shear still line up best for areas west of I-65. Some of the hail parameters have backed off a touch in terms of bullishness. However, some 1 inch hail cannot be ruled out. Otherwise, the primary threat looks like straight line wind damage potential. To the east of I-65, phasing, as well as the instability levels drop off markedly with time. Nevertheless, we have a moderate risk in our northwest, enhanced elsewhere west of I-65, and a slight for areas east of I-65. Look for all of the activity to exit the Plateau around 6 AM. Otherwise, the flash flood watch will continue for our northwestern counties through this evening. Rainfall amounts of an inch can be expected with some locally higher totals possible. FFG values are rather low across the northwest given the high amounts that fell yesterday. System is rather progressive and upstream trends do not support much parallel storm motion. As for the wind advisory, we will continue with the current status. Widespread subsidence is missing from the gust equation. However, with temps still on the upswing, I'd look for gusts to get a little higher as the main forcing boundary gets a little closer to us. Moving on, dry weather with low humidity values will move in on Thursday and continue into Friday before cloudiness returns by late in the day. Near term temps look somewhat seasonal for the most part. In the ext fcst, a cold front will drop southward and stall to our south. Moisture will then spread back across the area as a sfc low moves across the mid state on Sunday. A reinforcing surface high will then build in by Tuesday. So for the forecast, will include a chance of showers and perhaps a tstm or two for the weekend. This will depend largely on the track of that sfc low. Otherwise, rainfall amounts look to be on the lighter side for now. For the ext temps, looks like a cool pattern. Lows in the 40s and highs in the 60s. Perhaps some mid to upper 30s lows along the Plateau for Tuesday morning. && .AVIATION... 18Z TAF DISCUSSION. Strong southerly winds will be in place today ahead of a line of showers and thunderstorms expected this evening. Wind speeds of 10 to 15 knots and gusts to 30-35 knots will be possible this afternoon through the evening, becoming northwest after storms pass around 10 to 15 knots. Showers and thunderstorms should make it to KCKV by 01Z, KBNA/KMQY by 02/03Z, and KCSV by 04/05Z. Cigs will lower to MVFR and even IFR with thunderstorms, and vis could be as low as IFR/LIFR under the heaviest rainfall. Storms should move off to the east and leave light rain and MVFR cigs, eventually becoming VFR Thursday after sunrise. && .PRELIMINARY POINT TEMPS/POPS... Nashville 47 68 43 76 54 / 100 0 0 10 40 Clarksville 42 66 42 74 51 / 100 0 0 10 30 Crossville 48 64 40 71 51 / 100 20 0 10 30 Columbia 48 69 41 76 53 / 100 0 0 10 40 Lawrenceburg 49 69 42 77 54 / 100 0 0 10 40 Waverly 43 68 43 75 52 / 100 0 0 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Thursday for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith- Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. Flood Watch until 11 PM CDT this evening for Cheatham-Dickson- Houston-Humphreys-Montgomery-Robertson-Stewart. && DISCUSSION......21 AVIATION........Barnwell
Hazardous weather outlook, Apr 13, 2:26 AM CDT, 15 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 226 AM CDT Wed Apr 13 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-140730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 226 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe thunderstorms are possible late this afternoon through the early morning hours on Thursday. Damaging wind gusts, tornadoes, large hail and flash flooding are all possible. While all of Middle TN will have these threats, the main area of concern will be along and west of I-65. In addition, even outside of thunderstorms, it will be windy today. Sustained southerly winds of 15 to 25 mph are expected, with occasional gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:32 PM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 15 hr |
| Apr 13, 2:25 AM CDT | Wind Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 18 more | 19 hr |
| Apr 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 44 min |
| Apr 13, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner | 47 min |
| Apr 13, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lawrence, Lewis, Perry, Wayne | 56 min |
| Apr 13, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.